MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB230, VOYANT FINE FUSION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB230, VOYANT FINE FUSION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB230
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: bilateral salpingectomy after c-section.Description: the acct mgr was present for the case.On activation 11, the surgeon was making the last seal on the first fallopian tube.The surgeon double sealed and the tissue stuck to the jaws and there was a small amount of bleeding.The surgeon tried sealing and cutting but the tissue would not come loose.The tissue was clamped from the uterus side and scissors were used to cut and pull the tissue off the jaws.After the 13th activation, the jaws were cleaned with a wet lap, but the blade channel was not run.There was no improvement when the jaws were cleaned.The surgeon started on the 2nd fallopian tube and there was tissue sticking to the jaws from the first activation.The surgeon was able to peel the tissue from the device.The jaws were not submerged in fluid at any point during activation prior to the tissue sticking being observed.The device was not activated on diseased or inflamed tissue.A new handpiece was opened to complete the case.There was no patient injury.The cord was cut, but both the device key and handpiece are available to be returned.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.No visible blood or eschar was observed on the sealing surface of the unit.During functional testing, engineering tested the performance of the device and observed sticking before and after cleaning the jaws.Based on the condition of the returned unit, it is likely that the tissue sticking was caused by eschar accumulation from normal use of the device.
 
Event or Problem Description
Procedure performed: bilateral salpingectomy after c-section.Description: the acct mgr was present for the case.On activation 11, the surgeon was making the last seal on the first fallopian tube.The surgeon double sealed and the tissue stuck to the jaws and there was a small amount of bleeding.The surgeon tried sealing and cutting but the tissue would not come loose.The tissue was clamped from the uterus side and scissors were used to cut and pull the tissue off the jaws.After the 13th activation, the jaws were cleaned with a wet lap, but the blade channel was not run.There was no improvement when the jaws were cleaned.The surgeon started on the 2nd fallopian tube and there was tissue sticking to the jaws from the first activation.The surgeon was able to peel the tissue from the device.The jaws were not submerged in fluid at any point during activation prior to the tissue sticking being observed.The device was not activated on diseased or inflamed tissue.A new handpiece was opened to complete the case.There was no patient injury.The cord was cut, but both the device key and handpiece are available to be returned.Type of intervention: a new handpiece was opened to complete the case.Patient status: no patient injury.

Brand Name
EB230, VOYANT FINE FUSION
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key11891349
Report Number2027111-2021-00511
Device Sequence Number3710466
Product Code GEI
UDI-Device Identifier00607915138240
UDI-Public(01)00607915138240(17)240129(30)01(10)1407115
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K153017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2024
Device Model NumberEB230
Device Catalogue Number101474248
Device Lot Number1407115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EA020 ELECTROSURGICAL GENERATOR